# SDR 2014FA0000257

- Difficulty date: March 1, 2014
- Submitted: April 16, 2014
- Operation: General aviation
- Aircraft: N9081P
- Make and model: Piper PA-24-260
- Aircraft serial: 244551
- Aircraft time: 6,295 hours
- Engine: Lyc IO540D4A5
- Engine time: 5,299 hours
- Propeller: Hartzl HCC2YK1
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 414000218
- Part serial: 1508
- Condition: Pressure Loss
- Location: Fuel Boost
- Part time: 5,299 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

PILOT REPORTED DURING FLIGHT, THE ACFT ENGINE SHUTDOWN DUE TO FUEL STARVATION.   SWITCHED TO ALTERNATE TANKS BUT COULD NOT GET THE ENGINE TO RESTART.  DECLARED AN EMERGENCY AND SAFELY LANDED WITH NO ISSUES.   ATTEMPTED A RESTART AND FOUND THAT THE ELECTRIC BOOST PUMP WAS CAVITATING.  COULD GET THE PUMP TO PRIME BY PRESSURIZING ONE OF THE FUEL TANKS WITH NITROGEN TO ACHIEVE A POSITIVE PRESSURE.  ONLY THEN WOULD THE PUMP PRIME AND HAVE ENOUGH PRESSURE TO START THE ENGINE.  PUMP WAS REMOVED FOR O/H.  AFTER O/H THE PUMP WAS REINSTALLED AND TESTED WITH SATISFACTORY RESULTS.
